MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Catalog Number 200-074-402
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
When unthawing 6 bags for an autologous transplantation, a defect was determined with one bag.According to the user there was no consequences for the patient, or others.This is the first reported complaint concerning breakage of bag with patient material lost for this lot.The bag was not investigated.A filled questionnaire and pictures were available.According to the questionnaire the following investigation and statements could be made: the event was observed during thawing.The customer did use a metal cassette for freezing but not for storage.A controlled rate freezer was used.The freezing bags were not stored with an overwrap bag for cell rescue.The filling volume was 100 ml (55 ml - 100 ml are recommended).The cells were stored in the liquid phase.According to the pictures of the freezing bag the bag is cracked at the edge at the bottom of the bag.The issue is likely caused by physical stress (e.G.Mechanical impact).According to the questionnaire the freezing bags were not stored with an overwrap bag and a metal cassette.This is a deviation from the recommended freezing procedure.Regarding to the described issue, this should not have an influence.After storage in the liquid phase the bags should be stored in the vapor phase before thawing.This deviation from the recommended freezing process may have had an influence.The pictures show a round piece of the bag materiel broken out.It looks as if an air bubble was trapped at this location.Air should absolutely be avoided in the freezing bag before freezing as it will expand after the freezing process and may cause a bag breakage.The customer is asked to handle frozen bags with care.For the freezing bag 500 batch#: 7200200316, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key10904180
Report Number3005290010-2020-00019
Device Sequence Number11096704
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public4049934000294
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-402
Device Lot Number7200200316
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1